MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #6R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #6R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F602
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As reported: "mako mps opened a cr femur and it was implanted on a ps prepped femur with a ps insert.I noticed when i was looking at paperwork the next day and went straight to doctor's clinic to notify him.Revision was done two days post original surgery".
 
Additional Manufacturer Narrative
Correction: expiration date.An event regarding use outside of indication of a trident femoral component was reported.Conclusion: based on the provided information it has been determined that this event is associated with an off-label application.The instructions for use for triathlon femoral components, ref (b)(4).Rev (b)(4).States: utilization and implantation: consult the product label for specific product compatibility.Generally, the following applies: use cr femorals only with cr or cs tibial bearings.No further investigation is required at this time.
 
Event or Problem Description
As reported: "mako mps opened a cr femur and it was implanted on a ps prepped femur with a ps insert.I noticed when i was looking at paperwork the next day and went straight to doctor's clinic to notify him.Revision was done two days post original surgery".Update (b)(6) 2019 wg: as reported by the h.R.Business partner: spoke to mps.Mps reported he pulled the implant box from the cart and handed it to the surgical staff without opening it.

Brand Name
TRIATHLON P/A CR BEADED #6R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8688326
Report Number0002249697-2019-02231
Device Sequence Number11572406
Product Code MBH
UDI-Device Identifier07613327040999
UDI-Public07613327040999
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number5517F602
Device Lot NumberESA3R1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR